| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 49 Number 6
Volume 49 Number 5
Volume 49S Number 1
Volume 49 Number 4
Volume 49 Number 3
Volume 49 Number 2
Earlier issues
Volume  Number 

previous article

Research articles

ScienceAsia 41 (2015): 209-215 |doi: 10.2306/scienceasia1513-1874.2015.41.209

Quadratic equations over p-adic fields and their applications in statistical mechanics

Mansoor Saburov*, Mohd Ali Khameini Ahmad

ABSTRACT:     The p-adic models of statistical mechanics require the investigation of the roots of polynomial equations over p-adic fields in order to construct p-adic Gibbs measures. The most frequently asked question is that whether a root of a polynomial equation belongs to the domains ℤp*, ℤp∖ℤp*, ℤp, ℚp∖ℤp*, ℚp∖(ℤp∖ℤp*), ℚp∖ℤp, ℚp, 𝕊pm(0) or not. This question was open even for a quadratic equation. In this paper, by using the Newton polygon, we provide solvability criteria for quadratic equations over the domains mentioned above for all odd primes p. We also study the number of roots of quadratic equations over all domains given above. This study allows us to present a local description of roots of quadratic equations over p-adic fields whenever p>2.

Download PDF

3 Downloads 1379 Views

Faculty of Science, International Islamic University Malaysia, 25200 Kuantan, Pahang, Malaysia

* Corresponding author, E-mail: msaburov@gmail.com

Received 16 Sep 2014, Accepted 8 Apr 2015